Alert archive / California / High Wind Watches in 2018
High Wind Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 14, 2018, 1:18 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 16, 2018, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 1:18 PM PDT (20:18 UTC)
- In effect from
- Apr 16, 2018, 12:00 AM PDT
- Expired
- Apr 15, 2018, 1:13 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4086 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763 WWUS76 KSGX 142018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 118 PM PDT Sat Apr 14 2018 ...STRONG SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND DESERTS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT... CAZ055-056-058-060>062-065-150500- /O.NEW.KSGX.HW.A.0003.180416T0700Z-180417T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Julian, Hesperia, Apple Valley, Cathedral City, Coachella, and Desert Hot Springs 118 PM PDT Sat Apr 14 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... The National Weather Service in San Diego has issued a High Wind Watch...which is in effect from late Sunday night through late Monday night. * Winds...Southwest to west winds 45 to 50 mph gusting to 60 mph. local gusts to 70 mph. * Timing...Beginning Sunday night, with the strongest winds Monday afternoon. Winds will weaken late Monday night. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. This will impact portions of Interstate 10 through the San Gorgonio Pass and the Coachella Vally...and Interstate 8 through the San Diego County mountains. In the deserts...areas of blowing dust and sand will reduce visibility at times. Watch for broken tree limbs and other debris. * Outlook...Benign winds for Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
156 WWUS76 KSGX 151011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 311 AM PDT Sun Apr 15 2018 ...STRONG SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE TONIGHT INTO MONDAY NIGHT... CAZ055-056-058-060>062-065-152130- /O.CON.KSGX.HW.A.0003.180416T0700Z-180417T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 311 AM PDT Sun Apr 15 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... * Winds...Southwest to west winds 35 to 45 mph with gusts to 65 mph. Local gusts to 75 mph. * Timing...Winds will develop late this afternoon and evening and strengthen tonight. The strongest and most widespread winds are expected for Monday afternoon and evening. The winds will diminish late Monday night. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. This will impact portions of Interstate 10 through the San Gorgonio Pass and the Coachella Vally...Interstate 8 through the San Diego County mountains... and Interstate 15 across desert areas north of the Cajon Pass. In the deserts...areas of blowing dust and sand will reduce visibility at times. Watch for broken tree limbs and other debris. * Outlook...Another round of strong winds is expected for Wednesday night into Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 17
266 WWUS76 KSGX 152013 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 113 PM PDT Sun Apr 15 2018 ...STRONG SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE TONIGHT INTO MONDAY NIGHT... CAZ055-056-058-060>062-065-160500- /O.UPG.KSGX.HW.A.0003.180416T0700Z-180417T1200Z/ /O.NEW.KSGX.WI.Y.0013.180416T0700Z-180417T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 113 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT TUESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from midnight tonight to 5 AM PDT Tuesday. The High Wind Watch is no longer in effect. * Winds...Southwest to west winds 35 to 45 mph with gusts to 65 mph. Local gusts to 75 mph. * Timing...Winds will develop late this afternoon and evening then strengthen tonight. The strongest and most widespread winds are expected for Monday afternoon and evening. The winds will weaken late Monday night. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. This will impact portions of Interstate 10 through the San Gorgonio Pass and the Coachella Vally...Interstate 8 through the San Diego County mountains...and Interstate 15 across desert areas north of the Cajon Pass. In the deserts...areas of blowing dust and sand will reduce visibility at times. Watch for broken tree limbs and other debris. * Outlook...Another round of strong west winds is expected for Wednesday night into Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 12
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 14, 9:04 AM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 14, 9:04 AM PDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service San Diego CA 904 AM PDT Sat Apr 14 2018 .SYNOPSIS... Continued dry and very warm today with weakening Santa Ana winds. Onshore flow will return on Sunday and strengthen Sunday night through Monday night. This will spread cooling inland and bring periods of strong gusty southwest to west winds in the mountains and deserts for Sunday night through Monday evening. There is also a slight chance of light showers along and west of the mountains late Sunday night through Monday night. Fair weather returns for Wednesday with coastal low clouds and fog Tuesday night into Wednesday morning. Another round of stronger and gusty west winds in the mountains and deserts is expected for late Thursday into Friday, with a slight chance of light showers...mainly near the mountains. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Sunny skies this morning with temps west of the mtns running several degrees higher than at this time yesterday. Sfc pressure gradients remain offshore but are significantly weaker than yesterday, with -4.5 mb SAN-TPH and -0.6 mb SAN-TRM. The current winds reflect this trend with the strongest gust in the last hour being 38 mph near Campo in San Diego County. The high pressure aloft over California will maintain warm and dry conditions through Sunday, even as it gradually weakens and moves east ahead of a low pressure trough approaching from the northwest. As a result, temps west of the mtns will decrease on Sunday as the flow turns onshore. Humidities near the coast will also begin to recover as the marine air spreads inland. However, temps in the the lower deserts will be 5 to 10 degrees above seasonal averages with low humidities. As the low pressure trough moves in, strengthening onshore flow will bring periods of strong, gusty southwest to west winds to the mountains and deserts for Sunday night through Monday night. Wind gusts of 45 to 55 mph will be possible in these areas, with gusts of 60 mph possible at some locations. We can also expect a deepening marine layer with low clouds and fog spreading inland to the coastal mtn slopes by early Monday morning, and light precip will be possible from the coastal mtn slopes westward from early Monday morning through Monday night. Onshore flow will weaken for Tuesday and Wednesday, with a warming trend as the trough moves east and weak high pressure ridging moves in from the west. Another low pressure system moving inland through California Wednesday night and Thursday will bring stronger onshore flow with increasing low clouds, cooling, stronger and gusty west winds in the mountains and deserts, and small chances for light showers...mainly near the mountains. At this point there is still significant uncertainty due to model differences in the timing and trajectory of the low. Dry with warming for Friday and Saturday under a weak high pressure ridge with weakening onshore flow. && .AVIATION... 141630Z...Mostly clear with unrestricted VIS will continue through Sunday morning. Through 14/19Z today in the western slopes of the mountains and foothills areas of E to NE surface winds 15-25 KT with local gusts to 35 KT will occur. Risk of low clouds at KSAN today through Sunday morning is near zero, so confidence in having no low clouds as forecast in the TAF is very high. && .MARINE... Another trough of low pressure will bring strong winds again Monday, with gusts up to 30 knots possible. Current guidance indicates that combined seas of around 8 feet are likely in the outer waters Monday but conditions could still be rough. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...Small
Nearby
High Wind Watches in California, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.